ergo-log.com

Definition: "An ergogenic aid is any substance or phenomenon that enhances performance "

about us

/

contact

/

06.11.2021


A coach, ostarine, GW1516 and rhabdomyolysis

A few weeks ago, Toxics published a chilling case study in which the combination of the SARM ostarine and PPAR-delta agonist GW1516 seemed to cause so much muscle breakdown that a trainer's kidneys were in danger of failing for good. This condition is called rhabdomyolysis. After a thorough reading of the piece, we suspect that there is more going on here.


A coach, ostarine, GW1516 and rhabdomyolysis


Case study
If you like medical horror, read this extremely interesting publication by Pascal Kintz, affiliated with the Institut de Medecine Legale in Strasbourg, France. It tells the story of a 43-year-old trainer who reports to the emergency room of a hospital with extreme abdominal pain, muscle aches and headaches. His urine is brown.

The man says that a week and a half before he became ill, he had taken 20 milligrams of GW1516 daily for four days in a row. During that period, he also added 20 milligrams of ostarine for a day, the man admits. Both resources came from an online store. The document does not specify which products are involved.

The researchers determined the concentration of ostarine and GW1516 in the man's blood, urine and hair. The results suggest that the trainer at least used longer than he could remember.


A coach, ostarine, GW1516 and rhabdomyolysis


The man's blood contains an alarming amount of the enzymes AST, ALT and CK. The doctors quickly arrive at a diagnosis: rhabdomyolysis. The enzymes indicate massive serious damage to cells. The cells rupture, their contents enter the blood, which explains the brown color of the urine.

In rhabdomyolysis, so much cell content can enter the blood that the kidneys, which have to filter the blood, fail.

Since the man's condition in the hospital deteriorates sharply within a few hours and his CK level continues to rise, the doctors decide to admit the man. They put him on an IV and pump three liters of water into his body in 24 hours.

Recovery
The next day, the man's urine begins to return to a normal color. His stomach pain disappears. The doctors let the man go home. Five days later, the doctors examine the trainer again. His blood values ​​have improved greatly.


A coach, ostarine, GW1516 and rhabdomyolysis

A coach, ostarine, GW1516 and rhabdomyolysis

A coach, ostarine, GW1516 and rhabdomyolysis


After two weeks, the doctors no longer see anything strange in his blood, although the trainer still feels tired and weak. According to the doctors, there is a full recovery six weeks after admission.

Conclusion (of the researchers)
"Given the increasing popularity of SARMs abuse, vigilance and identification of new cases are required", write the researchers.

"Even though liver injury or rhabdomyolysis from SARMs and PPAR-delta-agonist have not been reported frequently, one can anticipate that this may be observed more often as the abuse of these drugs increases in the athletic and aesthetic markets."

We know better
We wonder whether the researchers' conclusion is entirely correct. To begin with, we wonder whether this was indeed liver damage. AST and ALT are classic markers of liver damage, but on the web we find publications on rhabdomyolysis in which both CK, AST and ALT increase in a manner consistent with the increases in Kintz's article. [J Med Toxicol. 2010 Sep;6(3):294-300.]

A more relevant question is whether the rhabdomyolysis was the result of the substances used by the trainer. We don't think so, and that's because of a mysterious phrase in Kintz's article.


A coach, ostarine, GW1516 and rhabdomyolysis


The man had cycled 120 kilometers on the day before he became ill. That's quite a lot.

At the same time, the researchers report that the man's resting heart rate was 76. If you are 43 years old and have a resting heart rate of 76, then you are not fit. If you're going to cycle 120 kilometers, well...


A coach, ostarine, GW1516 and rhabdomyolysis


We suspect that the main character in this case study was an unfit individual who overnight decided to upgrade his physical condition. He did so in a way that has become normal in this sad era. He put experimental drugs in his body, thought that this had turned him into a superhuman and went on a bike ride for 120 kilometres.

And then his urine turned brown.

Source:
Toxics. 2021 Oct 7;9(10):251.

More:
Rhabdomyolysis through high-reps strength training 19.04.2017
Combination of Hydroxycut and painkillers destroys muscles 02.04.2009
New bodybuilding record: creatine kinase level of one and a half million 26.09.2008

Archives:
Roids (& SARMs) Gone Wrong
SARMs


Sometimes SARMs damage the liver Ostarine | Yet another SARM that might damage your liver Is LGD-4033 liver toxic?

Sometimes SARMs damage the liver
Australian MDL doctors in Hepatology Communications describe two cases of liver damage in men who had used the SARMs RAD140 and LGD4033.

Ostarine | Yet another SARM that might damage your liver
The endocrinological and psychological side effects of SARMs resemble those of steroids, we reported this week.

Is LGD-4033 liver toxic?
In the spring we already wrote about a bodybuilder who suffered liver damage from a treatment with the SARM LGD-4033.